Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 25, 2015, 2:21 AM CDT for Ford County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 2:21 AM CDT (07:21 UTC)
- Expired
- May 25, 2015, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
268
WWUS83 KDDC 250721
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
221 AM CDT MON MAY 25 2015
KSZ078-087-088-250800-
FORD KS-MEADE KS-CLARK KS-
221 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHEASTERN
MEADE AND SOUTHERN FORD COUNTIES UNTIL 300 AM CDT...
AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF DODGE CITY
TO 5 MILES WEST OF MINNEOLA...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUCKLIN...MINNEOLA...FORD...BLOOM AND KINGSDOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.
&&
LAT...LON 3743 10017 3771 10011 3778 9956 3771 9956
3738 9964
TIME...MOT...LOC 0721Z 262DEG 20KT 3768 10005 3746 10010
$$
HOVORKAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 25, 1:31 AM CDT, 50 minutes earlier.
Area forecast discussion, May 25, 1:31 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 131 AM CDT MON MAY 25 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 225 PM CDT SUN MAY 24 2015 A SHORTWAVE TROUGH OVER SOUTHERN COLORADO THIS AFTERNOON WILL LIFT NORTHEASTWARD INTO NORTHWESTERN KANSAS BY LATE TONIGHT AND THEN INTO NEBRASKA BY MONDAY AFTERNOON. ALTHOUGH THE LOWER LEVELS HAVE BEEN STABILIZED SOMEWHAT BY REPEATED MCS ACTIVITY OVER THE PAST FEW DAYS, SOME RECOVERY IS EXPECTED LATE THIS AFTERNOON OVER FAR WESTERN KANSAS AHEAD OF THE TROUGH AND MID TO UPPER LEVEL COLD POOL. THUNDERSTORMS WERE ALREADY DEVELOPING THIS AFTERNOON OVER THE HIGHER TERRAIN OF COLORADO. ADDITIONAL STORMS WILL DEVELOP CLOSE TO THE COLORADO STATE LINE LATE THIS AFTERNOON. THE DEEP LAYERED SHEAR MAY BE SUFFICIENT FOR ROTATING STORMS BUT A TRANSITION TO MORE LINEAR TYPE STRUCTURES IS LIKELY GIVEN THE STRONG FORCING FOR ASCENT. ALSO, UPPER LEVEL WINDS IN THE TROUGH AXIS WERE WEAK, YIELDING VERY WEAK UPPER LEVEL SHEAR. SO DESPITE THE MODERATE SURFACE BASED CAPE VALUES, HAIL ONLY AS LARGE AS HALF DOLLARS IS EXPECTED. THE STORMS WILL PROBABLY EVOLVE INTO AN ORGANIZED CLUSTER AND PROGRESS NORTHEASTWARD ACROSS WESTERN KANSAS TONIGHT. THE BEST CHANCE FOR STORMS WILL BE ALONG AND NORTH OF A LINE FROM ELKHART TO GARDEN CITY TO HAYS. TEMPERATURES TONIGHT WILL BE HELD UP BY CLOUDS AND HIGH DEWPOINTS, WITH MAINLY 60S IN CENTRAL AND SOUTH CENTRAL KANSAS AND 50S IN FAR WESTERN KANSAS. ANOTHER SHORTWAVE TROUGH WILL APPROACH WESTERN KANSAS BY MONDAY AFTERNOON. A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FEATURE. DUE TO THE WEAK SHEAR, THESE STORMS WILL PROBABLY BE LIMITED TO SMALL HAIL AND HEAVY RAIN. TEMPERATURES SHOULD BE WARMER IN THE ABSENCE OF UPSLOPE FLOW, WITH HIGHS FROM THE MID 70S IN FAR WESTERN KANSAS TO THE LOWER 80S IN SOUTH CENTRAL KANSAS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 328 PM CDT SUN MAY 24 2015 MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL SHORTWAVE LIFTING NORTHEAST ACROSS THE CENTRAL PLAINS INTO THE WESTERN GREAT LAKES REGION TUESDAY GIVING WAY TO A MORE WESTERLY FLOW ALOFT ACROSS THE WESTERN HIGH PLAINS. MEANWHILE, THE GFS AND ECMWF HINT AT A SMALLER UPPER LEVEL SHORTWAVE EJECTING OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS TUESDAY AFTERNOON. ALTHOUGH THE FLOW ALOFT IS PROJECTED TO BE FAIRLY WEAK DURING THIS TIME FRAME, ENOUGH MOISTURE WILL BE PRESENT WITH H85 DEWPOINTS IN EXCESS OF 10C. AS LOW/MID LEVEL LAPSE RATES STEEPEN AND MODEST INSTABILITY DEVELOPS IN CONJUNCTION WITH THE ARRIVAL OF THE SHORTWAVE, ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST KANSAS TUESDAY AFTERNOON AND EVENING. HOWEVER, SEVERE WEATHER WILL BE LIMITED WITH UNFAVORABLE SHEAR PROFILES AND CAPE VALUES WELL UNDER 1000 J/KG. LIMITED THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY AS A SERIES OF H5 VORT MAXIMA BEGIN TO MOVE OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS DOWNSTREAM OF AN APPROACHING UPPER LEVEL TROUGH ACROSS THE INTERMOUNTAIN WEST. NEAR SEASONAL TEMPERATURES ARE EXPECTED TUESDAY WITH LITTLE CHANGE EXPECTED TO THE OVERALL AIR MASS. THE GFS AND ECMWF SHOW H85 TEMPERATURES WELL UP INTO THE TEENS(C) TO NEAR 20C. SHOULD SEE HIGHS CLIMBING WELL UP INTO THE 70S(F) TO NEAR 80F ONCE AGAIN TUESDAY AFTERNOON. SIMILAR HIGH TEMPERATURES CAN BE EXPECTED THROUGH THE LATER PART OF NEXT WEEK WITH LITTLE CHANGE TO THE OVERALL AIR MASS ACROSS THE REGION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 131 AM CDT MON MAY 25 2015 ACTIVE EVENING TO EARLY OVERNIGHT OF STRONG TO SEVERE THUNDERSTORMS IS BEGINNING TO SLOW DOWN FOR THE GCK AND HYS TERMINALS WHILE A COUPLE MORE HOURS WILL EXIST FOR DDC. OTHERWISE, CEILING AND VISIBILITY VALUES ARE IMPROVING BEHIND THE CONVECTION WITH MVFR VALUES ANTICIPATED. ATTENTION THEN TURNS TOWARD THIS AFTERNOON AS NEXT ROUND OF THUNDERSTORMS DEVELOPS ALONG A SLOW MOVING FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 55 78 57 / 30 20 20 20 GCK 77 52 77 55 / 30 20 20 20 EHA 77 53 78 54 / 20 20 20 20 LBL 79 54 79 57 / 20 20 20 20 HYS 77 53 79 56 / 30 30 10 20 P28 84 58 77 60 / 20 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...JJOHNSON AVIATION...AJOHNSON
Hazardous weather outlook, May 24, 4:32 AM CDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 432 AM CDT SUN MAY 24 2015 KSZ030-031-043>046-061>066-074>081-084>090-251200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 432 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY INTO TONIGHT ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE UNLIKELY. HOWEVER...ONE OR TWO STRONG STORMS CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE SOUTH OF A LAKIN TO MEADE LINE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED FOG RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. FRIDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR LOCATIONS SOUTH OF A LAKIN TO MEADE LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, May 25, 1:23 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
123 AM CDT MON MAY 25 2015
KSZ045-046-064-065-078>080-250715-
EDWARDS KS-PAWNEE KS-KIOWA KS-HODGEMAN KS-FORD KS-NESS KS-RUSH KS-
123 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...WESTERN STAFFORD...
SOUTHEASTERN RUSH...EASTERN HODGEMAN...SOUTHEASTERN NESS...
NORTHEASTERN FORD...WESTERN PRATT...EDWARDS AND NORTHERN KIOWA
COUNTIES UNTIL 215 AM CDT...
AT 122 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SANFORD TO 3 MILES NORTHWEST OF MULLINVILLE...AND MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAY...LARNED...KINSLEY...GREENSBURG...SPEARVILLE...HAVILAND...
LEWIS...MULLINVILLE...BURDETT...FORD...OFFERLE...GARFIELD...ROZEL...
BELPRE...ASH VALLEY...SANFORD...FELLSBURG...FRIZELL...CENTERVIEW AND
BELLEFONT.
LAT...LON 3800 9902 3759 9901 3757 9988 3832 9962
3843 9903 3826 9903 3826 9891 3800 9891
TIME...MOT...LOC 0622Z 257DEG 31KT 3823 9927 3761 9953
HOVORKALocal storm report, May 25, 1:26 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 AM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TORNADO 6 S DODGE CITY 37.67N 100.02W
05/25/2015 FORD KS TRAINED SPOTTER
&&
RBLocal storm report, May 25, 1:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
133 AM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 SSW COOLIDGE 38.02N 102.02W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0728 PM HAIL 2 SSW COOLIDGE 38.02N 102.02W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0729 PM HAIL 1 SE COOLIDGE 38.03N 102.00W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0729 PM HAIL COOLIDGE 38.04N 102.01W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0729 PM HAIL COOLIDGE 38.04N 102.01W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0729 PM HAIL 1 SSE COOLIDGE 38.03N 102.00W
05/24/2015 E0.75 INCH HAMILTON KS PUBLIC
0745 PM HAIL 4 WNW SYRACUSE 38.00N 101.83W
05/24/2015 E0.75 INCH HAMILTON KS TRAINED SPOTTER
0807 PM HAIL 3 N MANTER 37.57N 101.89W
05/24/2015 E1.75 INCH STANTON KS PUBLIC
0807 PM HAIL 3 N MANTER 37.57N 101.89W
05/24/2015 E1.75 INCH STANTON KS PUBLIC
0809 PM HAIL 3 SW LIBERAL 37.01N 100.98W
05/24/2015 E1.50 INCH SEWARD KS PUBLIC
0820 PM HAIL LIBERAL 37.04N 100.94W
05/24/2015 E1.25 INCH SEWARD KS PUBLIC
0833 PM HAIL 4 ENE LIBERAL 37.06N 100.87W
05/24/2015 E0.88 INCH SEWARD KS TRAINED SPOTTER
0833 PM HAIL 4 ENE LIBERAL 37.06N 100.87W
05/24/2015 E0.88 INCH SEWARD KS TRAINED SPOTTER
0833 PM HAIL 2 NE LIBERAL 37.07N 100.91W
05/24/2015 E3.00 INCH SEWARD KS STORM CHASER
0839 PM HAIL LIBERAL 37.04N 100.94W
05/24/2015 E1.25 INCH SEWARD KS EMERGENCY MNGR
0842 PM HAIL 6 SE JOHNSON CITY 37.50N 101.67W
05/24/2015 E0.75 INCH STANTON KS PUBLIC
0842 PM HAIL 7 SE JOHNSON CITY 37.50N 101.67W
05/24/2015 E0.75 INCH STANTON KS PUBLIC
0858 PM HAIL 5 NW BIG BOW 37.62N 101.61W
05/24/2015 E1.00 INCH STANTON KS PUBLIC
0858 PM HAIL 5 NNW BIG BOW 37.62N 101.61W
05/24/2015 E1.00 INCH STANTON KS PUBLIC
0859 PM TORNADO 1 WSW HAYNE 37.09N 100.82W
05/24/2015 SEWARD KS PUBLIC
SPOTTER REPORTED A SHORT LIVED ROPE TORNADO.
0901 PM TORNADO 7 NNW HAYNE 37.18N 100.85W
05/24/2015 SEWARD KS PUBLIC
ROPE TORNADO ON THE GROUND BRIEFLY 2 MINUTES
AGO.
0904 PM HAIL KISMET 37.20N 100.70W
05/24/2015 E0.88 INCH SEWARD KS EMERGENCY MNGR
0904 PM HAIL KISMET 37.20N 100.70W
05/24/2015 E0.88 INCH SEWARD KS EMERGENCY MNGR
0912 PM HAIL 4 ENE BIG BOW 37.58N 101.50W
05/24/2015 M1.00 INCH GRANT KS TRAINED SPOTTER
0912 PM HAIL 2 W KISMET 37.20N 100.74W
05/24/2015 E1.25 INCH SEWARD KS EMERGENCY MNGR
0912 PM HAIL 2 W KISMET 37.20N 100.74W
05/24/2015 E1.25 INCH SEWARD KS EMERGENCY MNGR
0927 PM HAIL 3 ENE BIG BOW 37.58N 101.50W
05/24/2015 E1.00 INCH GRANT KS PUBLIC
0929 PM FUNNEL CLOUD 3 N KISMET 37.25N 100.70W
05/24/2015 SEWARD KS EMERGENCY MNGR
0954 PM TORNADO 3 WSW PLAINS CITY 37.25N 100.64W
05/24/2015 SEWARD KS TRAINED SPOTTER
SPOTTER REPORTED A CONE TORNADO AT THIS
LOCATION.
1000 PM TORNADO 2 NW PLAINS CITY 37.28N 100.62W
05/24/2015 MEADE KS PUBLIC
1000 PM TORNADO 2 NW PLAINS CITY 37.28N 100.62W
05/24/2015 MEADE KS PUBLIC
BARN HEAVILY DAMAGED AT FARM
1005 PM TORNADO 3 NW PLAINS CITY 37.29N 100.63W
05/24/2015 MEADE KS NWS EMPLOYEE
1009 PM TORNADO 4 N PLAINS CITY 37.32N 100.59W
05/24/2015 MEADE KS STORM CHASER
1022 PM TORNADO 8 NE MISSLER 37.40N 100.34W
05/24/2015 MEADE KS EMERGENCY MNGR
1024 PM TORNADO 6 WNW MISSLER 37.36N 100.52W
05/24/2015 MEADE KS TRAINED SPOTTER
SPOTTER REPORTED A LARGE WEDGE ON THE
GROUND.
1045 PM TORNADO 5 NNE MISSLER 37.38N 100.38W
05/24/2015 MEADE KS STORM CHASER
LARGE, WEDGE TORNADO ON THE GROUND
1045 PM TORNADO 5 NNE MISSLER 37.38N 100.38W
05/24/2015 MEADE KS STORM CHASER
1054 PM TORNADO 6 NE MISSLER 37.38N 100.36W
05/24/2015 MEADE KS PUBLIC
WEDGE TORNADO REPORTED BY STORM CHASER
1100 PM TORNADO 9 NW FOWLER 37.48N 100.31W
05/24/2015 GRAY KS PUBLIC
HUGE TORNADO SEEN WITH SPOTTER HEARING A
ROARING SOUND.
1115 PM TORNADO 7 S MONTEZUMA 37.50N 100.44W
05/24/2015 GRAY KS STORM CHASER
LARGE WEDGE TORNADO IN PROGRESS.
1117 PM TORNADO 7 SSE MONTEZUMA 37.50N 100.39W
05/24/2015 GRAY KS STORM CHASER
LARGE WEDGE TORNADO ONGOING. HARD TO SEE AS
TORNADO IS OCCURRING WITHIN FOG.
1128 PM TORNADO 8 SSE THE HAGGARD ELEV 37.52N 100.23W
05/24/2015 GRAY KS AMATEUR RADIO
OPERATOR OBSERVED A LARGE TORNADO.
1130 PM TORNADO 5 S MONTEZUMA 37.52N 100.44W
05/24/2015 GRAY KS STORM CHASER
CHASER REPORTED WEDGE TORNADO IN PROGRESS
1141 PM TORNADO 4 N KISMET 37.26N 100.70W
05/24/2015 SEWARD KS PUBLIC
1147 PM TORNADO 2 E THE HAGGARD ELEV 37.62N 100.27W
05/24/2015 GRAY KS EMERGENCY MNGR
POWER POLES DOWNED. POSSIBLE TORNADO DAMAGE.
1147 PM TORNADO 2 E THE HAGGARD ELEV 37.62N 100.27W
05/24/2015 GRAY KS EMERGENCY MNGR
1155 PM TORNADO 5 N KISMET 37.28N 100.70W
05/24/2015 SEWARD KS AMATEUR RADIO
1156 PM TORNADO 2 S ENSIGN 37.62N 100.23W
05/24/2015 GRAY KS STORM CHASER
STORM CHASER REPORTS THAT A TORNADO HIT A
WIND TURBINE.
1158 PM TORNADO 3 N PLAINS CITY 37.31N 100.59W
05/24/2015 MEADE KS PUBLIC
1201 AM TORNADO 5 N PLAINS CITY 37.34N 100.59W
05/25/2015 MEADE KS STORM CHASER
1202 AM TORNADO 1 ESE ENSIGN 37.65N 100.21W
05/25/2015 FORD KS LAW ENFORCEMENT
1202 AM TORNADO 1 E ENSIGN 37.65N 100.21W
05/25/2015 FORD KS LAW ENFORCEMENT
PROBABLE TORNADO DAMAGE AT A RESIDENCE ON
THE EAST SIDE OF ENSIGN AT Y ROAD.
1230 AM TORNADO 6 N DODGE CITY 37.85N 100.02W
05/25/2015 FORD KS STORM CHASER
1230 AM TORNADO 6 S DODGE CITY 37.67N 100.02W
05/25/2015 FORD KS TRAINED SPOTTER
1235 AM TORNADO 5 S DODGE CITY 37.69N 100.02W
05/25/2015 FORD KS STORM CHASER
1237 AM TORNADO FT. DODGE 37.74N 99.93W
05/25/2015 FORD KS AMATEUR RADIO
REPORTED A TORNADO ON THE GROUND AT THIS
TIME.
1241 AM TORNADO 2 E FT. DODGE 37.74N 99.89W
05/25/2015 FORD KS PUBLIC
&&
NWS DODGE CITY KS
IRIS SYSTEMLocal storm report, May 25, 1:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
151 AM CDT MON MAY 25 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 2 NE THE HAGGARD ELEV 37.64N 100.28W
05/25/2015 E1.00 INCH GRAY KS EMERGENCY MNGR
&&
MRSpecial weather statement, May 25, 2:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 AM CDT MON MAY 25 2015
KSZ065-066-079-081-250800-
EDWARDS KS-PAWNEE KS-PRATT KS-STAFFORD KS-
213 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE...STAFFORD...
NORTHERN PRATT AND SOUTHEASTERN EDWARDS COUNTIES UNTIL 300 AM CDT...
AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF OLMITZ
TO 2 MILES NORTHWEST OF SEWARD TO 4 MILES NORTH OF DILLWYN TO 5 MILES
NORTH OF HOPEWELL...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...MACKSVILLE...HUDSON...BELPRE...SEWARD...
RADIUM...ZENITH...DILLWYN...NEOLA...ZOOK...HOPEWELL AND TROUSDALE.
LAT...LON 3779 9851 3780 9914 3835 9903 3826 9903
3826 9847 3784 9847
TIME...MOT...LOC 0713Z 264DEG 27KT 3844 9887 3820 9883 3803 9888 3788
9901
HOVORKASpecial weather statement, May 25, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
221 AM CDT MON MAY 25 2015
KSZ078-087-088-250800-
FORD KS-MEADE KS-CLARK KS-
221 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHEASTERN
MEADE AND SOUTHERN FORD COUNTIES UNTIL 300 AM CDT...
AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF DODGE CITY
TO 5 MILES WEST OF MINNEOLA...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUCKLIN...MINNEOLA...FORD...BLOOM AND KINGSDOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.
&&
LAT...LON 3743 10017 3771 10011 3778 9956 3771 9956
3738 9964
TIME...MOT...LOC 0721Z 262DEG 20KT 3768 10005 3746 10010
HOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 43 min |
| May 24, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 55 min |
| May 24, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 50 min |
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 45 min |
| May 24, 7:49 PM CDT | Tornado Warning | DDC | Seward, Stevens | 26 min |
| May 24, 8:10 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 20 min |
| May 24, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 47 min |
| May 24, 8:27 PM CDT | Special Weather Statement | DDC | Kearny | 48 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Kearny, Meade, Seward and 1 more | 44 min |
| May 24, 8:56 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 49 min |
| May 24, 9:03 PM CDT | Tornado Warning | DDC | Meade, Seward | 27 min |
| May 24, 9:10 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 50 min |
| May 24, 9:13 PM CDT | Special Weather Statement | DDC | Finney, Scott | 47 min |
| May 24, 9:27 PM CDT | Tornado Warning | DDC | Haskell, Meade, Seward | 33 min |
| May 24, 9:33 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 12 min |
| May 24, 9:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 49 min |
| May 24, 9:56 PM CDT | Special Weather Statement | DDC | Finney, Lane | 49 min |
| May 24, 9:57 PM CDT | Tornado Warning | DDC | Gray, Meade, Seward | 33 min |
| May 24, 10:24 PM CDT | Tornado Warning | DDC | Gray, Meade | 36 min |
| May 24, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 65 min |
| May 24, 10:58 PM CDT | Tornado Warning | DDC | Gray, Meade | 47 min |
| May 24, 11:07 PM CDT | Flash Flood Warning | DDC | Gray, Haskell, Meade, Seward | 10 hr |
| May 24, 11:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 50 min |
| May 24, 11:41 PM CDT | Tornado Warning | DDC | Ford, Gray | 34 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Haskell, Hodgeman, Meade, Seward | 46 min |
| May 25, 12:16 AM CDT | Tornado Warning | DDC | Ford | 29 min |
| May 25, 12:36 AM CDT | Tornado Warning | DDC | Ford | 24 min |
| May 25, 12:50 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 55 min |
| May 25, 12:53 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Haskell, Meade | 52 min |
| May 25, 1:06 AM CDT | Flash Flood Warning | DDC | Ford, Gray | 6 hr |
| May 25, 1:23 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee | 52 min |
| May 25, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman, Meade | 50 min |
| May 25, 2:13 AM CDT | Special Weather Statement | DDC | Stafford | 47 min |
| May 25, 2:55 AM CDT | Special Weather Statement | DDC | Ford | 65 min |
| May 25, 2:57 AM CDT | Special Weather Statement | DDC | Stafford | 48 min |
| May 25, 4:07 PM CDT | Special Weather Statement | DDC | Edwards | 38 min |
| May 25, 5:53 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.